MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED-475-35
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/03/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that the pipeline failed to open.The patient was undergoing treatment for an unruptured, fusiform aneurysm located in the cavernous sinus segment of the right ica.The max diameter was 9.41mm, and the neck diameter was 17.81mm.The patient's vessel tortuosity was severe.The landing zone was 4.16mm distal and 4.42mm proximal. dual antiplatelet treatment was administered, and the pru level was said to be 0.It was reported that the pipeline was pushed to the pre-determined position and the microcatheter was retrieved to deploy the tip side.The pipeline tip could not be opened.After repeated attempts to increase and decrease the system to deploy sufficient length the stent's tip, the pipeline still failed to open.The device was replaced, and the surgery was completed successfully. the patient did not experience any injury or complications.Angiographic results post-procedure were said to be normal.The devices were prepared according to the instructions for use (ifu).Ancillary devices include a marksman microcatheter.
 
Event or Problem Description
Additional information received indicated the pipeline had not been placed in a vessel bend at the time of deployment.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
No flash or voids molded were found within the marksman catheter hub.Dried blood was observed within the hub.The pipeline flex pusher was found extending out the hub.The marksman catheter was found accordioned at ~30.6cm, ~26.0cm, and ~9.1cm from the distal end.The catheter was found kinked at ~0.5cm from the distal end.No damages or irregularities were found with the distal tip and marker band.The pipeline flex device could not be advanced out against resistance and was retracted out against high resistance.No damages were found with the pipeline flex proximal pusher.The hypotube was found intact and unstretched with the ptfe shrink tubing intact.The distal delivery wire was separated from the hypotube proximal to the wire weld and found stuck within the marksman catheter.The catheter was destroyed to remove the distal wire.The resheathing pad and proximal bumper were found separated from the distal wire.The resheathing marker was still attached to the distal wire.The ptfe dps sleeves were broken from the distal wire.The tip coil was found broken from the distal wire.Once extracted out of the marksman, each braid ends of the braid were found to not be fully opened, damaged and frayed.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
PIPELINE FLEX
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key12125411
Report Number2029214-2021-00824
Device Sequence Number11630150
Product Code OUT
UDI-Device Identifier00847536016835
UDI-Public00847536016835
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018.S011
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/24/2024
Device Model NumberPED-475-35
Device Catalogue NumberPED-475-35
Device Lot NumberB166197
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/28/2021
Initial Date Received by Manufacturer 07/03/2021
Supplement Date Received by Manufacturer07/08/2021
09/17/2021
Initial Report FDA Received Date07/06/2021
Supplement Report FDA Received Date08/03/2021
10/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age62 YR
Patient Weight58